MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT AXSOS 3 TI NON-LOCKING, SHORT, Ø2.5 X 216MM; PLATE, FIXATION, BONE

STRYKER GMBH DRILL BIT AXSOS 3 TI NON-LOCKING, SHORT, Ø2.5 X 216MM; PLATE, FIXATION, BONE
Catalog Number 705025
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported through medwatch " during orif procedure of comminuted tibia fracture, a screw bit was drilled within the proximal tibia and broke within the tibia.The surgeon kept the drill bit intact as removing it would cause more harm, as he would have had to remove the plates and screws, causing instability within the fracture.Intentionally retained fb disclosed to patient by surgeon".
 
Additional Manufacturer Narrative
The reported event that drill bit axsos 3 ti non-locking, short, ø2.5 x 216mm was alleged of 'breakage during surgery' could not be confirmed, since the device was not returned (broken tip left insitu) for evaluation and no other evidences were provided despite multiple attempts.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.Nevertheless, note that a corrective nc # 1359091 has been already initiated in the past in order to address this occurrence.A review of the labeling did not indicate any abnormalities.No indications of a design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3: device was not returned.
 
Event or Problem Description

Brand Name
DRILL BIT AXSOS 3 TI NON-LOCKING, SHORT, Ø2.5 X 216MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7875039
Report Number0008031020-2018-00604
Device Sequence Number19352035
Product Code HRS
UDI-Device Identifier07613327083422
UDI-Public07613327083422
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705025
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;